Numerical computation of nonlinear normal modes in mechanical engineering

L. Renson*, G. Kerschen, Bruno Cochelin

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

70 Citations (Scopus)
438 Downloads (Pure)

Abstract

This paper reviews the recent advances in computational methods for nonlinear normal modes (NNMs). Different algorithms for the computation of undamped and damped NNMs are presented, and their respective advantages and limitations are discussed. The methods are illustrated using various applications ranging from low-dimensional weakly nonlinear systems to strongly nonlinear industrial structures.

Original languageEnglish
Pages (from-to)177-206
Number of pages30
JournalJournal of Sound and Vibration
Volume364
Early online date8 Dec 2015
DOIs
Publication statusPublished - 3 Mar 2016

Keywords

  • nonlinear normal modes
  • numerical methods
  • periodic orbits
  • invariant manifolds
  • numerical continuation

Fingerprint Dive into the research topics of 'Numerical computation of nonlinear normal modes in mechanical engineering'. Together they form a unique fingerprint.

Cite this